# SDR ASAA0280176

- Difficulty date: May 11, 2002
- Submitted: July 30, 2002
- Operation: Air carrier
- Aircraft: N972AS
- Make and model: Doug DC-9-83
- Aircraft serial: 53448
- Engine: Pwa JT8D217
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Right
- Stage of operation: CL
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

SEA - DURING CLIMB, EXPERIENCED RIGHT ENGINE INTERNAL FAILURE, SUSPECT BIRD STRIKE.  FIRST INDICATION JOLT OCCURRED AT 200 FT, WITH OBVIOUS FAILURE OCCURRING AT 29,000 FT.  PERFORMED AIR TURNBACK, RETURNING TO SEA.  REPLACED ENGINE.  (M)
